Alert archive / Indiana / Frost Advisories in 2009
Frost Advisory 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this frost advisory at Sep 30, 2009, 2:12 PM EDT for Delaware County, Henry County, Randolph County, Indiana. It took effect at Oct 1, 2009, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2009, 2:12 PM EDT (18:12 UTC)
- In effect from
- Oct 1, 2009, 2:00 AM EDT
- Expired
- Oct 1, 2009, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Indianapolis, IN
Counties Delaware County, IN, Henry County, IN, Randolph County, IN
The radar
The Indianapolis radar (KIND), 97 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 442 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIND 301812 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 212 PM EDT WED SEP 30 2009 ...FROST ADVISORY ALONG AND EAST OF A LINE FROM MUNCIE TO RUSHVILLE LATE TONIGHT AND EARLY THURSDAY MORNING... INZ041-042-049-010215- /O.NEW.KIND.FR.Y.0002.091001T0600Z-091001T1200Z/ DELAWARE-RANDOLPH-HENRY- INCLUDING THE CITY OF...MUNCIE 212 PM EDT WED SEP 30 2009 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY. TEMPERATURES WILL DROP TO AROUND 36 DEGREES IN SOME AREAS AFTER MIDNIGHT. THIS IN COMBINATION WITH CLEARING SKIES AND LIGHT WINDS WILL PRODUCE WIDESPREAD AREAS OF LIGHT FROST FOR SEVERAL HOURS AFTER MIDNIGHT IN THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JH
3 follow-up statements
000 WWUS73 KIND 010150 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 950 PM EDT WED SEP 30 2009 INZ041-042-049-011000- /O.CON.KIND.FR.Y.0002.091001T0600Z-091001T1200Z/ DELAWARE-RANDOLPH-HENRY- INCLUDING THE CITY OF...MUNCIE 950 PM EDT WED SEP 30 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY. TEMPERATURES WILL DROP TO AROUND 36 DEGREES IN SOME AREAS AFTER MIDNIGHT. THIS IN COMBINATION WITH CLEARING SKIES AND LIGHT WINDS WILL PRODUCE WIDESPREAD AREAS OF LIGHT FROST FOR SEVERAL HOURS AFTER MIDNIGHT IN THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
000 WWUS73 KIND 010803 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 403 AM EDT THU OCT 1 2009 INZ041-042-049-011200- /O.CON.KIND.FR.Y.0002.000000T0000Z-091001T1200Z/ DELAWARE-RANDOLPH-HENRY- INCLUDING THE CITY OF...MUNCIE 403 AM EDT THU OCT 1 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. TEMPERATURES WILL DROP TO AROUND 36 DEGREES IN SOME AREAS EARLY THIS MORNING. THIS IN COMBINATION WITH CLEARING SKIES AND LIGHT WINDS WILL PRODUCE WIDESPREAD AREAS OF LIGHT FROST FOR SEVERAL HOURS EARLY THIS MORNING IN THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ PUMA
000 WWUS73 KIND 011158 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 758 AM EDT THU OCT 1 2009 INZ041-042-049-011300- /O.EXP.KIND.FR.Y.0002.000000T0000Z-091001T1200Z/ DELAWARE-RANDOLPH-HENRY- INCLUDING THE CITY OF...MUNCIE 758 AM EDT THU OCT 1 2009 ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Sep 30, 1:30 PM EDT, 42 minutes earlier.
Area forecast discussion, Sep 30, 1:30 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 130 PM EDT WED SEP 30 2009 .AVIATION...DISCUSSION FOR THE 30/18Z TAFS. EXTENSIVE AREA OF SC WILL BEGIN TO ERODE THIS AFTERNOON AS HIGH PRESSURE RIDGE EXTENDING FROM LAKE SUPERIOR TO ILLINOIS DRIFTS ACROSS OUR AREA. LOOK FOR MOST AREAS TO SCT OUT BY 20-22Z AND THEN MOSTLY CLEAR TONIGHT. MODEL SOUNDINGS SHOW INCREASING HIGH CLOUDS LATE TONIGHT AND WITH MID CLOUDS SPREADING IN BY 16-18Z WEDNESDAY. MODELS INDICATE CONTINUING LOWERING OF CIGS AND SHOWERS MOVING INTO NORTH AND WESTERN PARTS OF CENTRAL INDIANA AFTER 18Z THURSDAY AS THE NEXT COLD FRONT APPROACHES. WINDS WILL BE LIGHT THROUGH THE PERIOD. COULD BE SOME MVFR FOG LATE TONIGHT IN OUTLYING TAF SITES...BUT WITH HIGH CLOUDS MOVING IN OVERNIGHT...DECIDED TO LAEVE THIS OUT FOR NOW. && .DISCUSSION... MAIN CONCERN WILL BE THE LOW TEMPERATURES TONIGHT. FOR THE SHORT TERM HIGH PRESSURE IS CENTERED OVER THE MISSISSIPPI RIVER THIS MORNING. IT WILL MOVE OVER INDIANA TODAY. SC CLOUDS ON THE EAST SIDE OF THE HIGH WERE KEEPING TEMPERATURES UP THIS MORNING. AS THE HIGH BUILDS IN DRIER AND MORE STABLE AIR WILL MOVE IN. THIS WILL BREAK UP THE CLOUDS. NOT MUCH DIFFERENCE IN THE GUIDANCE HIGHS TODAY. LATELY THE GUIDANCE SEEMS TO BE OVER FORECASTING DAYTIME CLOUD COVER. DUE TO THIS WILL GO NEAR THE SLIGHTLY WARMER GFS TEMPS. AS MENTIONED THE MAJOR FORECAST PROBLEM WILL BE LOW TEMPERATURES TONIGHT AND POSSIBILITY OF FROST. GUIDANCE BEGINS TO DIFFER ON LOW TEMPS. THE NAM IS LOWER ESPECIALLY IN THE WEST. THE GFS 850 MB TEMPS ARE MORE CONSISTANT WITH PREVIOUS RUN WHERE THE NAM GO SLIGHTLY WARMER. ALSO CONCERNED ABOUT CLOUDS MOVING IN AHEAD OF NEXT SYSTEM WHICH WOULD HOLD TEMPS UP SOME. WEST-EAST CROSS SECTIONS HAVE HIGH CLOUDS MOVING IN ESPECIALLY THE GFS. DUE TO THE HIGH CLOUDS MAYBE MOVING IN AND MORE CONSISTANCE WILL GO CLOSER TO THE NOT AS COLD GFS. WITH THE SUNSHINE THIS AFTERNOON SURFACE TEMPS WILL START OUT WARM. TEMPS SHOULD ONLY DROP IN RANGE FOR FROST IN LOW AREAS IN THE EAST. WILL ONLY GO FOR PATCHY FROST IN FAR N AND NE COUNTIES. WILL WAIT UNTIL AFTERNOON FORECAST TO GET BETTER MOVEMENT IN CLOUDS AND CONSISTANT TEMPS TO SEE IF ADVSRY NEEDED. WITH THE HIGH EAST OF INDIANA ON THURSDAY GOOD WAA TAKES PLACE. 850 MB TEMPS INCREASE AROUND 3 DEGREES DURING THE DAY. THERE SHOULD ALSO BE SUNSHINE DURING THE MORNING. SO WILL GO CLOSER TO THE SLIGHTLY WARMER GFS TEMPS. THE NAM IS A LITTLE SLOWER WITH FRONT MOVEMENT THU NIGHT. NAM HAS IT IN WESTERN INDIANA WHILE THE GFS HAS IT EAST. WITH THE FRONT IN THE AREA TSTMS WILL BE LIKELY. ANOTHER FRONT ROTATES THROUGH FRIDAY NIGHT. WILL KEEP THE CHANCE OF RAIN IN THE FORECAST UNTIL HIGH PRESSURE MOVES IN ON SUNDAY. GUIDANCE TEMPS IN THE EXTENDED LOOK OK. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...HAINES AVIATION...JH
Hazardous weather outlook, Sep 30, 3:43 AM EDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 343 AM EDT WED SEP 30 2009 INZ021-028>031-035>049-051>057-060>065-067>072-010745- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 343 AM EDT WED SEP 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT AND FRIDAY...AS WELL AS EARLY NEXT WEEK...AROUND MONDAY. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED...HOWEVER LIGHTNING IS A HAZARD WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) HAINES
Nearby
Frost Advisories in Indiana, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.